Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 253, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 23, 2015, 10:38 PM CDT for Decatur County, Kansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2015, 10:38 PM CDT (03:38 UTC)
- Expired
- Jul 23, 2015, 11:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Decatur County, KS
The radar
The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:04 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2366 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS53 KGLD 240338
SVRGLD
KSC039-240445-
/O.NEW.KGLD.SV.W.0253.150724T0338Z-150724T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1038 PM CDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DECATUR COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 1145 PM CDT
* AT 1038 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
NORTHWEST OF OBERLIN...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OBERLIN...KANONA AND TRAER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3987 10072 3994 10068 3997 10057 3987 10028
3977 10034 3966 10047 3974 10067
TIME...MOT...LOC 0338Z 292DEG 13KT 3987 10058
HAIL...1.25IN
WIND...60MPH
$$
LUNDQUIST6 follow-up statements
695
WWUS53 KGLD 240355
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1055 PM CDT THU JUL 23 2015
KSC039-240445-
/O.CON.KGLD.SV.W.0253.000000T0000Z-150724T0445Z/
DECATUR KS-
1055 PM CDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL DECATUR COUNTY...
AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OBERLIN...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OBERLIN...KANONA AND TRAER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3987 10072 3994 10068 3997 10057 3987 10028
3977 10034 3966 10047 3974 10067
TIME...MOT...LOC 0355Z 324DEG 16KT 3985 10053
HAIL...1.25IN
WIND...60MPH
$$
LUNDQUIST323
WWUS53 KGLD 240405
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1105 PM CDT THU JUL 23 2015
KSC039-240445-
/O.CON.KGLD.SV.W.0253.000000T0000Z-150724T0445Z/
DECATUR KS-
1105 PM CDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL DECATUR COUNTY...
AT 1105 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OBERLIN...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
OBERLIN...KANONA AND TRAER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3987 10072 3994 10068 3997 10057 3987 10028
3977 10034 3966 10047 3974 10067
TIME...MOT...LOC 0405Z 309DEG 16KT 3985 10050
HAIL...1.25IN
WIND...<50MPH
$$
LUNDQUIST193
WWUS53 KGLD 240409
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1109 PM CDT THU JUL 23 2015
KSC039-240445-
/O.CON.KGLD.SV.W.0253.000000T0000Z-150724T0445Z/
DECATUR KS-
1109 PM CDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL DECATUR COUNTY...
AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OBERLIN...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
OBERLIN AND KANONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3997 10057 3987 10028 3977 10034 3966 10047
3980 10064 3988 10063
TIME...MOT...LOC 0409Z 321DEG 23KT 3985 10050
HAIL...1.50IN
WIND...<50MPH
$$
LUNDQUIST574
WWUS53 KGLD 240419
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1119 PM CDT THU JUL 23 2015
KSC039-240445-
/O.CON.KGLD.SV.W.0253.000000T0000Z-150724T0445Z/
DECATUR KS-
1119 PM CDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL DECATUR COUNTY...
AT 1118 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF NORCATUR TO 3 MILES NORTH OF
OBERLIN...MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
OBERLIN AND KANONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3997 10057 3987 10028 3977 10034 3966 10047
3981 10062 3988 10063
TIME...MOT...LOC 0418Z 310DEG 13KT 3987 10039 3987 10054
HAIL...1.00IN
WIND...<50MPH
$$
LUNDQUIST730
WWUS53 KGLD 240429
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1129 PM CDT THU JUL 23 2015
KSC039-240445-
/O.CON.KGLD.SV.W.0253.000000T0000Z-150724T0445Z/
DECATUR KS-
1129 PM CDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CENTRAL DECATUR COUNTY...
AT 1129 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF NORCATUR TO NEAR OBERLIN...MOVING EAST
AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
OBERLIN AND KANONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3997 10057 3987 10028 3977 10034 3970 10043
3981 10057
TIME...MOT...LOC 0429Z 292DEG 13KT 3986 10035 3986 10050
HAIL...1.00IN
WIND...<50MPH
$$
LUNDQUIST886
WWUS53 KGLD 240444
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1144 PM CDT THU JUL 23 2015
KSC039-240453-
/O.EXP.KGLD.SV.W.0253.000000T0000Z-150724T0445Z/
DECATUR KS-
1144 PM CDT THU JUL 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DECATUR COUNTY WILL
EXPIRE AT 1145 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3997 10057 3987 10028 3977 10034 3970 10043
3981 10057
TIME...MOT...LOC 0442Z 292DEG 13KT 3986 10035 3986 10050
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:37 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 23, 6:37 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 537 PM MDT THU JUL 23 2015 .SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY) ISSUED AT 1235 PM MDT THU JUL 23 2015 THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG SURFACE TROUGH LINE RUNNING FROM OGALLALA NEBRASKA TO LIMON COLORADO. BETTER COVERAGE OF STORMS WILL BE NORTH OF I-70 WITH MEAN WINDS CARRYING ANY STORMS TO THE EAST THROUGH THE EVENING HOURS. STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG WINDS AND HEAVY RAINFALL. TEMPERATURES HAVE BEEN A BIT SLOW TO CLIMB TO AFTERNOON HIGHS GIVEN THE PERSISTENCE OF MORNING STRATUS...BUT KEPT MAX TEMPS TODAY IN THE MIDDLE 90S SEEING THE RAPID RECOVERY LAST HOUR OR TWO. FRIDAY WILL BE ANOTHER HOT DAY IN THE 90S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 105 PM MDT THU JUL 23 2015 SCATTERED THUNDERSTORMS WILL BE ONGOING FRIDAY EVENING ALONG THE COLD FRONT DRAPED ROUGHLY ALONG I70 AND SLOWLY SINKING SOUTH. VERY UNSTABLE CONDITIONS ARE FORECAST ALONG AND JUST NORTH OF THE BOUNDARY ALONG WITH 30-35KTS OF DEEP LAYER SHEAR...SUFFICIENT FOR A FEW SEVERE STORMS AND PERHAPS A SUPERCELL. NOT MUCH IN THE WAY OF SYNOPTIC SCALE FORCING SO COVERAGE WILL BE LIMITED. BY SATURDAY AFTERNOON THE FRONT WILL BE FAR TO THE SOUTH LEAVING THE LOCAL AREA IN A POST FRONTAL UPSLOPE REGIME. ONCE AGAIN SYNOPTIC FORCING WEAK BUT THERE IS A HINT OF SHORTWAVE TROUGH TOPPING THE SOUTHERN PLAINS RIDGE AND PLENTY OF MOISTURE/INSTABILITY FOR AFTERNOON AND EVENING THUNDERSTORMS TO REDEVELOP. SHEAR SOMEWHAT LESS THAN PREVIOUS DAYS SO SEVERE THREAT WILL BE RATHER LIMITED BUT STILL SOME STRONGER STORMS POSSIBLE. OLD FRONTAL BOUNDARY APPEARS TO RETURN NORTH ON SUNDAY AS WARM FRONT AND MAY BE A FACTOR FOR THUNDERSTORM INITIATION. LARGE SCALE PATTERN WILL CHANGE VERY LITTLE WITH ANOTHER POSSIBLE WEAK TROUGH ROTATING AROUND THE UPPER RIDGE IN THE AFTERNOON/EVENING RESULTING IN SCATTERED THUNDERSTORMS. UPPER RIDGE WILL BREAK DOWN EARLY NEXT WEEK AS STRONG SHORTWAVE TROUGH MOVES THROUGH THE NORTHERN ROCKIES. WHILE BEST FORCING WITH THAT SYSTEM WILL REMAIN TO THE NORTH...LOCAL AREA WILL BE ON THE SOUTHERN FRINGE OF STRONGER WINDS ALOFT AND SOME INCREASE IN SYNOPTIC SCALE LIFT WITH WEAK DISTURBANCES ROTATING THROUGH THE BASE OF THE TROUGH. END RESULT WILL BE SLIGHT TO LOW CHANCE POPS FOR THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 537 PM MDT THU JUL 23 2015 VFR CONDITIONS SHOULD PREVAIL AT BOTH KGLD AND KMCK THROUGH THE FIRST 9 HR OF THE TAF PERIOD. FOG/STRATUS MAY DEVELOP ACROSS SOUTHWEST NEBRASKA/NORTHCENTRAL KANSAS AROUND SUNRISE FRIDAY...WHICH COULD IMPACT KMCK. CURRENT GUIDANCE LEANS TOWARDS PREVAILING VFR CONDITIONS...SO DID NOT LOWER VIS BELOW 6SM. OTHER AVIATION CONCERN IS POTENTIAL FOR THUNDERSTORMS. WHILE COVERAGE HAS BEEN ISOLATED IT STILL APPEARS BASED ON RADAR AND SHORT RANGE GUIDANCE THAT A FEW THUNDERSTORMS MAY MOVE WITHIN VICINITY OF EITHER TERMINAL IN THE FIRST FEW HOURS OF THE TAF PERIOD. LOOKS LIKE THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS LATE FRIDAY AFTERNOON AND EVENING AS STRONGER UPPER LEVEL SYSTEM MOVES INTO THE REGION. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DLF LONG TERM...024 AVIATION...DR
Hazardous weather outlook, Jul 23, 11:35 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT THU JUL 23 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240945- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1035 AM MDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL DEVELOP AFTER 3 PM MDT...MAINLY NORTH OF INTERSTATE 70...AND MOVE EAST THROUGH EARLY EVENING. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE GIVEN SLOW STORM MOVEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH NEXT WEDNESDAY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MID-AFTERNOON.
In the hours before
Local storm report, Jul 23, 6:09 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
509 PM MDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 7 SSE BETHUNE 39.21N 102.35W
07/23/2015 E2.00 INCH KIT CARSON CO PUBLIC
RELAYED VIA SOCIAL MEDIA. LARGE HAIL UP TO THE SIZE OF
HEN EGG.
&&
HILLSpecial weather statement, Jul 23, 6:47 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 547 PM MDT THU JUL 23 2015 KSZ041-240000- GREELEY KS- 547 PM MDT THU JUL 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREELEY COUNTY UNTIL 600 PM MDT... AT 545 PM MDT...DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 5 MILES EAST OF SHERIDAN LAKE...OR 23 MILES WEST OF TRIBUNE...MOVING EAST AT 15 MPH. NICKEL TO QUARTER SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. IF THE STORM MAINTAINS ITS INTENSITY A WARNING MAY BE NEEDED FOR WESTERN GREELEY COUNTY. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN GREELEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR WEST CENTRAL KANSAS. LAT...LON 3836 10204 3860 10204 3862 10195 3835 10192 TIME...MOT...LOC 2345Z 262DEG 12KT 3848 10219 LUNDQUIST
Special weather statement, Jul 23, 6:59 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 559 PM MDT THU JUL 23 2015 KSZ041-240015- GREELEY KS- 559 PM MDT THU JUL 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREELEY COUNTY UNTIL 615 PM MDT... AT 559 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF TOWNER...OR 17 MILES WEST OF TRIBUNE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN GREELEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR WEST CENTRAL KANSAS. LAT...LON 3848 10204 3849 10195 3827 10195 3827 10205 TIME...MOT...LOC 2359Z 271DEG 19KT 3839 10207 LUNDQUIST
Special weather statement, Jul 23, 7:19 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 719 PM CDT THU JUL 23 2015 NEZ081-240045- RED WILLOW NE- 719 PM CDT THU JUL 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RED WILLOW COUNTY UNTIL 745 PM CDT... AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILLOW VIEW CAMPGROUND...OR 9 MILES NORTH OF MCCOOK...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN RED WILLOW COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHWESTERN NEBRASKA. LAT...LON 4028 10043 4030 10069 4035 10069 4035 10044 TIME...MOT...LOC 0019Z 271DEG 12KT 4034 10059 LUNDQUIST
Special weather statement, Jul 23, 7:50 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 750 PM CDT THU JUL 23 2015 KSZ042-240115- WICHITA KS- 750 PM CDT THU JUL 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WICHITA COUNTY UNTIL 815 PM CDT... AT 750 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF LEOTI TO 23 MILES NORTH OF KENDALL...AND MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LYDIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR WEST CENTRAL KANSAS. LAT...LON 3836 10147 3843 10126 3827 10123 3826 10147 TIME...MOT...LOC 0050Z 204DEG 9KT 3835 10131 3826 10141 LUNDQUIST
Local storm report, Jul 23, 9:32 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
832 PM MDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 9 N MCCOOK 40.34N 100.63W
07/23/2015 M2.50 INCH RED WILLOW NE PUBLIC
HAIL UP TO TENNIS BALL SIZE.
&&
HILLThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:04 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 28 min |
| Jul 23, 7:50 PM CDT | Special Weather Statement | GLD | Wichita | 25 min |
| Jul 23, 7:58 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 62 min |
| Jul 23, 10:49 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 56 min |
| Jul 23, 11:46 PM CDT | Special Weather Statement | GLD | Norton | 14 min |
| Jul 23, 11:54 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 66 min |
| Jul 24, 12:55 AM CDT | Severe Thunderstorm Warning | GLD | Norton | 20 min |
| Jul 24, 3:53 AM CDT | Heat Advisory | GLD | Graham, Norton | 16 hr |
| Jul 24, 3:55 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 35 min |
| Jul 24, 4:26 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 34 min |
| Jul 24, 4:44 PM CDT | Flash Flood Warning | GLD | Rawlins | 3 hr |
| Jul 24, 5:00 PM CDT | Special Weather Statement | GLD | Rawlins | 45 min |
| Jul 24, 5:13 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 7 min |
| Jul 24, 5:19 PM CDT | Flash Flood Warning | GLD | Rawlins | 3 hr |
| Jul 24, 5:30 PM CDT | Special Weather Statement | GLD | Cheyenne | 45 min |
| Jul 24, 5:32 PM CDT | Special Weather Statement | GLD | Decatur | 43 min |
| Jul 24, 5:48 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 27 min |
| Jul 24, 5:57 PM CDT | Flash Flood Warning | GLD | Cheyenne, Rawlins | 3 hr |
| Jul 24, 6:03 PM CDT | Special Weather Statement | GLD | Sherman, Thomas | 42 min |
| Jul 24, 6:13 PM CDT | Flash Flood Warning | GLD | Decatur, Norton | 3 hr |
| Jul 24, 6:16 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 14 min |
| Jul 24, 6:27 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 63 min |
| Jul 24, 6:31 PM CDT | Special Weather Statement | GLD | Sherman | 29 min |
| Jul 24, 6:36 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 24 min |
| Jul 24, 6:42 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 48 min |
| Jul 24, 6:46 PM CDT | Special Weather Statement | GLD | Sherman | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.